Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 79, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jul 13, 2019, 1:51 AM CDT for Orleans Parish, Saint Bernard Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2019, 1:51 AM CDT (06:51 UTC)
- Expired
- Jul 13, 2019, 2:15 AM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Orleans Parish, LA, Saint Bernard Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.7
The text
As transmitted.
469
WFUS54 KLIX 130651
TORLIX
LAC071-087-130715-
/O.NEW.KLIX.TO.W.0079.190713T0651Z-190713T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
151 AM CDT Sat Jul 13 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northwestern St. Bernard Parish in southeastern Louisiana...
Central Orleans Parish in southeastern Louisiana...
* Until 215 AM CDT.
* At 150 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Violet, or 8 miles east of Chalmette, moving north
at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Chalmette around 200 AM CDT.
East New Orleans around 205 AM CDT.
New Orleans around 215 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3005 8999 3008 8993 3015 8988 3015 8985
3011 8985 3010 8982 3014 8976 3003 8973
3004 8977 3004 8982 2998 8985 2994 8984
2993 8981 2996 8972 2992 8975 2990 8973
2985 8991
TIME...MOT...LOC 0650Z 165DEG 43KT 2990 8983
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
111 follow-up statement
432
WWUS54 KLIX 130715
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
215 AM CDT Sat Jul 13 2019
LAC071-087-130724-
/O.EXP.KLIX.TO.W.0079.000000T0000Z-190713T0715Z/
St. Bernard LA-Orleans LA-
215 AM CDT Sat Jul 13 2019
...THE TORNADO WARNING FOR NORTHWESTERN ST. BERNARD AND CENTRAL
ORLEANS PARISHES WILL EXPIRE AT 215 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3005 8999 3008 8993 3015 8988 3015 8985
3011 8985 3010 8982 3014 8976 3003 8973
3004 8977 3004 8982 2998 8985 2994 8984
2993 8981 2996 8972 2992 8975 2990 8973
2985 8991
TIME...MOT...LOC 0714Z 165DEG 43KT 3017 8991
$$
11What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 13, 1:28 AM CDT, 23 minutes earlier.
Area forecast discussion, Jul 13, 1:28 AM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
128 AM CDT Sat Jul 13 2019
.SOUNDING DISCUSSION...06z sounding continues to show a very
tropical airmass in place. Freezing levels are a very high 18k
feet and the 500mb temperature is a very warm -1.5C. The
atmosphere is also moisture loaded with a deep pool of tropical
moisture extending up to 400mb. Precipitable water values and mean
mixing ratios are a very high 2.30 inches and 17.2g/kg
respectively. These values support the potential for heavy
rainfall. A high degree of directional shear is also noted with
storm relative helicity values in the lowest kilometer of the
atmosphere a very high 268m2/s2. Thus, there is potential for
tornadic activity in any convective cells that develop. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 81 72 79 71 / 80 100 90 70
BTR 81 74 81 74 / 100 100 90 60
ASD 83 74 83 74 / 80 70 80 60
MSY 84 77 85 77 / 90 100 70 50
GPT 83 75 83 75 / 70 60 70 70
PQL 85 74 85 74 / 70 60 70 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Hurricane Warning for LAZ056-059-065>068.
Flash Flood Watch through Sunday morning for LAZ034>037-039-040-
046>050-056>072.
Tropical Storm Warning for LAZ034>037-040-046>050-057-058-
060>064-069>072.
Wind Advisory until 5 AM CDT Sunday for LAZ039.
Hurricane Watch for LAZ069.
Coastal Flood Advisory until 3 PM CDT Sunday for LAZ050.
GM...Hurricane Warning for GMZ550-552-570-572.
Tropical Storm Warning for GMZ530-534-536-538-555-557-575-577.
Tropical Storm Watch for GMZ532.
MS...Flash Flood Watch through Sunday morning for MSZ068>071-077-
080>082.
Tropical Storm Warning for MSZ068-069.
Wind Advisory until 5 AM CDT Sunday for MSZ070-071-077.
Tropical Storm Watch for MSZ080>082.
GM...Hurricane Warning for GMZ552-570-572.
Tropical Storm Warning for GMZ534-536-538-555-557-575-577.
&&Hazardous weather outlook, Jul 12, 10:55 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1055 PM CDT Fri Jul 12 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-131400- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1055 PM CDT Fri Jul 12 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight Tropical Storm Barry continues its slow movement toward the south-central Louisiana coastline, with widespread impacts expected across the area. ** A Hurricane Warning remains in effect for portions of southeastern Louisiana ** A Hurricane Watch is in effect for the mouth of the MS river ** A Tropical Storm Warning is in effect for inland areas of southeastern Louisiana, as well as areas from Baton Rouge on north. Also, Lake Pontchartrain and Maurepas ** A Tropical Storm Watch remains in effect for coastal counties in Mississippi. ** A Storm Surge Warning is in effect from the mouth of the Atchafalaya River to Biloxi, including Lake Pontchartrain from the southwest side around the northshore. ** A Storm Surge Watch is in effect from Biloxi to the MS/AL Border. ** A Flash Flood Watch remains in effect for the entire area through Sunday morning. **IMPACTS** Widespread flash flooding, with rainfall totals nearing 10-20 inches along and west of I-55/New Orleans. Some isolated higher amounts possible. Strong, damaging winds near and within the center track, primarily along and west of the MS river. Wind gusts 45-65 mph possible. Gusty winds may still be possible well away from the center. Storm surge for coastal regions of SE LA and MS as far east as Biloxi. Inundation ranging from 2-4 feet for NW Lake Pontchartrain, 1-3 Ft for the southshore and all of Lake Maurepas. 3-5 feet for Lake Pontchartrain and MS Coast. 4-6 feet for the open coast of SE LA. A few weak/brief tornadoes possible. For more detailed information regarding the tropics and associated local threats, please refer to local products issued by our office. .DAYS TWO THROUGH SEVEN...Saturday through Thursday For Saturday: See impacts above, as Barry will continue its northwestward track across south-central Louisiana. Impacts will continue through the day, and into Saturday night. Conditions will steadily improve on Sunday, but with lingering rain bands likely producing areas of flash flooding, as well as isolated tornadoes primarily along and west of I-55. We return to a normal summertime pattern by next week, with no notable impacts across the region expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is being requested today and continuing through the weekend.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:57 PM CDT | River Flood Warning | LIX | Ascension, Livingston | 62 hr |
| Jul 12, 10:33 PM CDT | Areal Flood Advisory | LIX | Lafourche | 3 hr |
| Jul 12, 11:51 PM CDT | Areal Flood Advisory | LIX | Saint Charles, Saint John the Baptist | 114 min |
| Jul 13, 1:15 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 15 min |
| Jul 13, 1:30 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 30 min |
| Jul 13, 1:59 AM CDT | Special Marine Warning | LIX | 31 min | |
| Jul 13, 2:26 AM CDT | Special Marine Warning | LIX | 34 min | |
| Jul 13, 3:40 AM CDT | Special Marine Warning | LIX | 35 min | |
| Jul 13, 4:23 AM CDT | Special Marine Warning | LIX | 37 min | |
| Jul 13, 4:26 AM CDT | Special Marine Warning | LIX | 34 min | |
| Jul 13, 5:05 AM CDT | Special Marine Warning | LIX | 25 min | |
| Jul 13, 9:39 AM CDT | River Flood Warning | LIX | Saint Tammany, Washington | 21 days |
| Jul 13, 9:39 AM CDT | River Flood Warning | LIX | Saint Tammany | 21 days |
| Jul 13, 10:28 AM CDT | Small Craft Advisory | LIX | 21 hr | |
| Jul 13, 12:18 PM CDT | River Flood Warning | LIX | Livingston | 4 days |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.